Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Distention and bloating on Humira - anyone else?


04-28-2013, 10:37 AM   #1
jonique
Senior Member
 
jonique's Avatar
 
Join Date: Oct 2012
Location: Vancouver, British Columbia

My Support Groups:
Distention and bloating on Humira - anyone else?

Hi everyone,

I've been on Humira for 10 weeks now and from day one I started to get rumbling gas in my stomach and it has progressed over the weeks to severe bloating and distention that makes my stomach look and feel like a hot air balloon. It doesn't seems to matter what I eat, don't eat, how much water I drink or how often I go number 2. I have also almost doubled the number the migraines I have per month, which is a lot. Has anyone else had this problem?

I am also on Methotrexate and started that about a year ago. I didn't have this problem while just on the MTX. The MTX was working well on the actual inflammation (per colonoscopy results) but I had a lot of side effects (bloody diarrhea and extreme fatigue) so I decreased it to 15mg per week and then started Humira.

Since being on the combination, my energy has improved greatly and the diarrhea has slown down quite a bit. The thing is I don't know if it is because of the Humira or because I decreased the Methotrexate and therefore have fewer side-effects caused by it!

My GI told me that I can try stopping Humira but warned that I might produce antibodies to it and then it may not work if I need to resume.

What to do, what to do.......?

Jonique
04-28-2013, 01:24 PM   #2
JustAYoungLad
Senior Member
 
Join Date: Sep 2012
Location: UK
Hi Jonique,

I'm experiencing something similar. I've been on humira for over 6 months now and I started experiencing bloating and my stomach can make lots of noise. I don't have these symptoms all the time though, some days I can eat fine and some days my stomach will rumble like a washing machine.

Humira has worked great on my Crohns symptoms though. My GI told me that after Humira helps heal up the inflammation it can leave behind scaring, strictures inside that make the colon narrower, which can cause bloating and gas rumbling noises when you eat. He did say that Humira can help with this, and I have to agree that it is getting better over time with Humira.

My doctor has organised a MRI for me to check, which is in about a month. It might be worth asking if the doctor could have a look with a scan?
04-28-2013, 03:14 PM   #3
MikeinBklyn
Forum Monitor
 
MikeinBklyn's Avatar
 
Join Date: Mar 2010
Location: Brooklyn, New York

My Support Groups:
Jonique,

That bloating is Crohn's.

Have you been eating salad lately?
__________________
Living the Dream one Day at a Time
04-28-2013, 09:27 PM   #4
jonique
Senior Member
 
jonique's Avatar
 
Join Date: Oct 2012
Location: Vancouver, British Columbia

My Support Groups:
Jonique,

That bloating is Crohn's.

Have you been eating salad lately?

Hi MikeinBklyn,

I don't eat salad. It is definitely since I started Humira. I have had Crohn's for over 30 years and not had this type of consistent, excessive distention until I started the Humira. I had a colonoscopy just before I started Humira and everything was good and the inflammation was pretty much all gone so no narrowing or other reason for this. I'm due for my next injection tomorrow and am going to postpone it for a few days as a test.

Jonique
04-29-2013, 05:39 AM   #5
MikeinBklyn
Forum Monitor
 
MikeinBklyn's Avatar
 
Join Date: Mar 2010
Location: Brooklyn, New York

My Support Groups:
Jonique,

I am sorry for your discomfort. Could it be the H, I guess so as there are so many potential side effects.

Could it be you are flaring at this time? It took about 2-3 months for me to see the benefits of H. Try giving it some time to kick in. Don't give up yet.

Best of luck.
09-08-2014, 09:50 PM   #6
valliemitcham
 
valliemitcham's Avatar
 
Join Date: Aug 2014
Location: Houston, Texas
Jonique, I realize your post is pretty old but I am going through exactly what you describe and it started pretty much immediately after the use of Humira. I am curious if you will see this and if you can tell me how you got rid of the bloating and distention. I was only on the Humira for four weeks and have been off it now for about six weeks and the bloating is huge, the sounds that come from my gut are actually embarrassing while in public and the more I eat, the bigger I get. Like you, nothing helps.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Distention and bloating on Humira - anyone else?
Thread Tools


All times are GMT -5. The time now is 07:46 PM.
Copyright 2006-2017 Crohnsforum.com